Bookmark and Share

Found Steroids in Boyfriends Car

Published: December 19, 2013
Dear TeenHealthFX,

 

I found steroids in my boyfriend’s car a week after he flipped out over his computer not going fast enough and broke it. I couldn't understand why he freaked and I've been puzzled about it until I found the 'roids this weekend. We're sophomores’ in high school. I want to talk to our counselor about it but I'm afraid of losing him or being called a snitch. Should I tell my boyfriend I found the steroids or just go straight to the counselor? I'm so confused...

Signed: Found Steroids in Boyfriends Car

Dear Found Steroids in Boyfriends Car,

 

Your boyfriend’s reaction to his computer not going fast enough was way out of proportion to the situation and definitely could be related to steroid use. Roid rage, short for steroid rage, is an outburst of violent or aggressive behavior attributed to taking anabolic steroids. It is a loss of impulse control where a person overreacts verbally and/or physically to a situation that normally wouldn’t produce that kind of aggressive response.

 

Anabolic steroids not only can have a devastating effect on one’s emotions but on their body as well. If your boyfriend is using steroids he is going to need help stopping. Stopping steroid use can be very difficult and have significant side effects. Steroid withdrawal symptoms can mimic many other medical problems. Weakness, fatigue, decreased appetite, weight loss, nausea, vomiting, diarrhea (which can lead to fluid and electrolyte abnormalities), and abdominal pain are common. Blood pressure can become too low, leading to dizziness or fainting. Blood sugar levels may drop. There are also psychiatric withdrawal symptoms that consist of aggressive and violent behavior, depression with suicidal behavior, mood changes, and in some cases acute psychosis (loss of contact with reality.)

 

If your boyfriend is using steroids his mood and health will most likely deteriorate which is going to have a negative effect on you. TeenHealthFX thinks it would be good idea to talk to your boyfriend and let him know what you found and what your concerns are. Let him know that his outburst was scary and not normal and you didn’t feel safe. You could share with him other articles written by TeenHealthFX, “Boyfriend went on Roid Rage,” Steroid Side Effects, and “Thinking about Steroids,” as a way of showing him how serious the problem is. He may deny it or rationalize by saying “A guy at the Gym told him it was safe because………. The guy at the gym is not going to be doctor and most likely diminishing the consequences because he is using or selling them.

 

Make it clear to your boyfriend that if he is using steroids then you are not willing to date him. TeenHealthFX realizes that you do not want to break up with your boyfriend but if he is using steroids it is eventually going to impact you life in a negative way. There also is the possibility that his rage will increase and he could assault you. You may not think that is possible now but steroids can dramatically change a person’s mood and cause them to behave in a way that is unlike them. If he is using anabolic steroids then suggest that he make an appointment with his regular doctor and go from there. He will need to be closely monitored especially for signs of depression and suicidal thoughts or plans as these have been shown to be common among young males. You can offer to support him as he tells his parents/ counselor, etc.  It is important for you  not to carry this responsibility alone.

  

If your boyfriend refuses to deal with the issue and you see a decline in his behavior you may want to tell the counselor or talk to your parents about what to do. There is a big difference in wanting to help someone you care about and snitching.

 

 

Signed: TeenHealthFX

Ratings